Tornadoes · United States · Alabama · 2017

EF0 tornado, Luverne, Alabama, April 3, 2017

This EF0 tornado ran 0.1 miles across Crenshaw County on April 3, 2017, touching down at 8:54 AM CDT and reaching 25 yards wide. It killed nobody, and did $2,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 3, 2017
Touchdown
8:54 AM CDT (13:54 UTC)
Lifted
8:55 AM CDT (13:55 UTC)
On the ground
1 minutes
Path length
0.1 miles (0.1 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
Property damage
$2,000
County
Crenshaw County
Touchdown point
31.718, -86.262
Lift-off point
31.718, -86.261
Record number
1704030754-01

The damage survey

7 damage points were recorded along this path by NWS MOB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 93 mph.

  • Mobile home destroyed (2 walls and roof missing) and moved off unanchored foundation.
  • Large trees snapped/uprooted and power poles snapped. Several trees fell on houses.
  • Roof damage to several businesses in downtown Luverne.
  • Shingles missing on houses.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed ahead of a strong cold front and moved across the area. These storms produced high winds, large hail and a weak tornado.

A brief EF-0 tornado developed on East 1st Street just north of Highway 10. The tornado uprooted a few trees and caused some minor shingle damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

0 minutes of warning. NWS MOB issued a tornado warning for this county at 13:54 UTC, 0 minutes before the tornado touched down, in force until 14:07 UTC.

The county was under a tornado watch, issued at 12:06 UTC and running to 15:47 UTC.

Issued (UTC)ExpiredProductOffice
09:00 UTC16:50 UTCWind AdvisoryMOB
12:06 UTC15:47 UTCTornado WatchMOB
13:26 UTC14:30 UTCSevere Thunderstorm WarningMOB
13:54 UTC14:07 UTCTornado WarningMOB
03:43 UTC14:49 UTCDense Fog AdvisoryMOB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 12:41 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the tornado touched down at Apr 3, 8:19 AM CDT, 35 minutes earlier.

Area forecast discussion, Apr 3, 8:19 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
819 AM CDT Mon Apr 3 2017

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...With recent radar trends, we have decided to go ahead
and issue a Flash Flood Watch for portions of our forecast area.
Primary area of concern is for the coastal counties of Alabama and
the western Florida panhandle, and for interior south central
Alabama counties of Escambia, Conecuh and Covington. Rainfall
totals of 2 to 4 inches, locally higher in some localized areas.
This will produce areas of flash flooding, especially in urban
areas. 12/DS

&&

.PREV DISCUSSION... /issued 730 AM CDT Mon Apr 3 2017/

DISCUSSION...See updated information for land areas and aviation
discussion below.

UPDATE...TOR Watch #114 continues for western half of forecast
area until 9 AM, TOR Watch #116 has just been issued for the
eastern half of our forecast area until 1 PM this afternoon. The
primary severe threat will damaging straight line winds along the
line, but a few tornadoes are possible along the line as well.
Later this morning and into the early afternoon, instabilities may
increase enough in advance of the line that a few tornadic storms
out ahead of the main convection may also develop. Primary area of
interest with regard to the severe weather threat will be over the
coastal counties and into interior south central Alabama east of
I-65, with less of a threat elsewhere.

The northern end of the line has laid out an outflow boundary and
is now oriented more east-west oriented while the southern half
continues moving east, approaching Mobile county. This could
result in a period very heavy rainfall and localized flooding this
morning in that area. The line should still get a pushed off to
the east and accelerate again a little later this morning as a
upper jet streak rounds the base of the upper trof and this
thinking has thus far kept us from issuing a Flash Flood Watch.
We will have continue to monitor for FFA potential.

AVIATION...
12Z issuance...MVFR ceilings over most of the region this morning,
becoming IFR to LIFR with line of thunderstorms moving east across
the area. Line of showers and storms has slowed somewhat over the
past hour, but should begin moving off to the east later this
morning and be east of the entire forecast area by late this
afternoon. Strong southerly surface winds in advance of the front,
15 to 20 knots with higher gusts. Ceilings increasing above MVFR
this evening, then becoming VFR after 04/03z.

PREV DISCUSSION... /issued 440 AM CDT Mon Apr 3 2017/

.Severe Weather Risk Shifts East over the Area Today...

NEAR TERM /Now Through Monday night/...Ongoing line of strong to severe
thunderstorms just to the west of our forecast area this morning
moving east. These storms have a history of producing damaging winds
and large hail. Expect this main line of storms to move east across
our forecast area today, crossing southeast Mississippi zones and
into extreme southwest Alabama through 8 AM, across central interior
portions of southwest Alabama between 8 AM and Noon, and then east
of I-65 in Alabama and across the western Florida panhandle from
Noon through around 4 PM. This timing is slightly faster than our
previous forecast package. The storms have been slow to cross
Louisiana and western Mississippi over the past 12-18 hours, but
mid/upper level trof becomes negatively tilted today and fast,
diffluent flow aloft will allow the primary line of storms to move
more rapidly across our area. The Storm Prediction Center has
indicated that the severe threat has lessened slightly, but there is
still an ENHANCED RISK, and severe weather parameters still indicate
that there is at least the potential for isolated significant severe
weather events over portions of our forecast area. This is
especially true closer to the coast where HRRR and EURO both
indicate MLCAPE of 1200-1400 J/KG and 0-1KM SRH 200-300 J/KG. In
addition, Bulk Shear axis across much of the area today forecast
to be in the 40-60 KT range. Damaging wind in excess of 60 MPH,
Large Hail, and isolated tornadoes (some potentially strong) are
all possible. The activity should be east of our forecast area by
sunset, with no pcpn expected overnight. Categorical PoPs today,
ending by late afternoon. Strong southerly flow in advance of the
system thus maintained the Wind Advisory. Fairly rapid eastward
movement should preclude need for Flash Flood Watch, although some
locally heavy rainfall on the order of 2-3 inches possible.
Coastal Flood Advisory, Heavy Surf Advisory and High Risk of Rip
Currents all continue as well. Highs today in the upper 70s and
lower 80s. Lows tonight in the mid 50s northwest ranging to
low/mid 60s southeast and coastal areas. 12/DS

SHORT TERM /Tuesday Through Wednesday night/...Next in a series
of upper level storm systems begins to dig into the southern Plains
Tuesday. This causes the high level flow to amplify sharply once
again over the Lower MS River Valley as the Plains storm ejects
east, bringing another potentially active southwest flow aloft to
the central Gulf coast going into Tuesday night and Wednesday.
With approaching dynamics, deep layer Gulf moisture is tapped,
modifying quickly and spreading northward. Cold front moves east,
approaching the Lower MS River Valley Wednesday morning. Frontal
forcing, combined with deep layer ascent operating on adequate
layer moisture brings a quick return to shower and storm chances
late Tuesday night into Wednesday. Some of the storms could become
strong to locally severe. Rain chances lower substantially by
Wednesday night due to frontal passage. High temperatures Tuesday
in the mid 80s interior to upper 70s coast, range from the upper
70s to lower 80s areawide on Wednesday. Overnight lows cool into
the upper 40s to lower 50s interior and mid to upper 50s coast
Wednesday night resulting from cool advection following in the
wake of frontal passage. /10

LONG TERM /Thursday Through Sunday/...Look to transition to a
more quiet weather pattern as surface high pressure expands
eastward out of the Plains and western Gulf Thursday to across
the central Gulf Saturday. Drier and cooler conditions expected to
close out the week with highs on Thursday and Friday trending
closer to seasonal values, upper 60s to lower 70s. Much cooler
nights with lows dipping down into the 40s generally north of I-10
both Thursday and Friday night. Temperatures modify late in the
weekend as high pressure moves east of the local area. /10

MARINE...A cold front and accompanying pre-frontal squall line
moves east across the marine area today, with a strong onshore flow
and high seas in advance. Winds become briefly westerly in the wake
of the front late today and this evening. A Small Craft Advisory
continues through this evening. Onshore flow returns by Tuesday, but
lighter, then increases again on Wednesday with yet another weather
system moving east across the marine area. Strong offshore flow
expected by Wednesday night continuing through late week. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 10 PM CDT this evening for ALZ051>060-
     261>266.

     Flash Flood Watch until 4 PM CDT this afternoon for ALZ056-059-
     060-261>266.

     Coastal Flood Advisory from 11 AM this morning to 11 PM CDT this
     evening for ALZ261>266.

     High Rip Current Risk through Tuesday evening for ALZ265-266.

     High Surf Advisory until 1 AM CDT Tuesday for ALZ265-266.

FL...Wind Advisory until 10 PM CDT this evening for FLZ201>206.

     Flash Flood Watch until 4 PM CDT this afternoon for FLZ201>206.

     Coastal Flood Advisory from 11 AM this morning to 11 PM CDT this
     evening for FLZ202-204-206.

     High Rip Current Risk through Tuesday evening for FLZ202-204-206.

     High Surf Advisory until 1 AM CDT Tuesday for FLZ202-204-206.

MS...Wind Advisory until 10 PM CDT this evening for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory until 1 AM CDT Tuesday for GMZ630>635-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 3, 6:40 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
640 AM CDT Mon Apr 3 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-041145-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
640 AM CDT Mon Apr 3 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A strong storm system will move east across the region today,
bringing the potential for a line of strong to severe storms.
Damaging wind gusts, large hail, and tornadoes are possible.
A few strong tornadoes could be possible.

Very heavy rainfall will be likely as the line of storms moves
east. For now, the thinking is the line will be moving east
quickly enough to not warrant a Flash Flood Watch, although there
is a an Elevated Threat for isolated flash flooding and minor
flooding along area rivers and creeks today. We will montitor for
the need of a Flash Flood Watch this morning.

A Wind Advisory is in effect today and early this evening for the
entire area, but strongest winds will likely be over the coastal
counties.

A Coastal Flood Advisory is in effect for this afternoon and
evening for the northwest Florida panhandle and Alabama beaches.
Minor flooding expected along the coast as tides of 1 to 2 feet
above normal are expected.

A Heavy Surf Advisory, for waves of 5 to 8 feet in the surf zone,
is in effect, and a High Risk of rip currents can also be
expected today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another round of strong to severe storms is possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks may be required
late Sunday night through Monday afternoon. For more information
please see our website at weather.gov/mob

GMZ630>635-650-655-670-675-041145-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
640 AM CDT Mon Apr 3 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A line of strong to severe storms will move east across the marine
area today. Strong wind gusts, large hail and a few tornadoes will
be possible.

Strong winds, gusting to gale force at times, and high seas should
be expected over the marine area today. A SMALL CRAFT ADVISORY is
in effect for the entire marine area, valid from 1 AM today
through 1 AM Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong winds and high seas are possible again on Wednesday through
early Thursday as yet another storm system moves rapidly east
across the marine area.

In the hours before

Local storm report, Apr 3, 7:29 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
729 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             AGRICOLA                30.81N 88.52W
04/03/2017  E1.00 INCH       GEORGE             MS   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED

&&

JFB
Special weather statement, Apr 3, 7:45 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
745 AM CDT MON APR 3 2017

ALZ056-059-060-262>266-FLZ201>205-031330-
Conecuh AL-Covington AL-Mobile Coastal AL-Baldwin Coastal AL-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Central AL-
Escambia Inland FL-Santa Rosa Inland FL-Okaloosa Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-
745 AM CDT MON APR 3 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE...BALDWIN...ESCAMBIA...SOUTHEASTERN
CONECUH...COVINGTON...OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES
UNTIL 830 AM CDT...

At 745 AM CDT, the strong thunderstorms were located along a line
extending from 13 miles southeast of Castleberry to 11 miles
northeast of Loxley to near Grand Bay,and moving east at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Ferry Pass, Brent, West
Pensacola, Ensley, Daphne, Tillmans Corner, Warrington, Crestview,
Fairhope, Gonzalez, Gulf Shores, Andalusia, Atmore, Foley, Pace,
Milton and Theodore.

A tornado watch remains in effect until 900 AM CDT for southwestern
Alabama. A tornado watch also remains in effect until 100 PM CDT for
south central Alabama...and northwestern Florida.

LAT...LON 3022 8838 3060 8840 3083 8775 3146 8677
      3121 8619 3100 8619 3099 8639 3073 8639
      3048 8677 3022 8780
TIME...MOT...LOC 1245Z 287DEG 46KT 3122 8681 3071 8758 3047 8842
Local storm report, Apr 3, 8:35 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
835 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     HAIL             WILMER                  30.82N 88.36W
04/03/2017  E1.00 INCH       MOBILE             AL   PUBLIC

            QUARTER SIZE HAIL REPORTED VIA SOCIAL MEDIA.

&&

JFB
Local storm report, Apr 3, 8:38 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
838 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     MANILLA                 31.51N 87.72W
04/03/2017                   CLARKE             AL   EMERGENCY MNGR

            ROOF DAMAGE TO A HOME ON PLAY LANE IN MANILLA

&&

JFB
Local storm report, Apr 3, 8:41 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
841 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     2 NW GAINESTOWN         31.46N 87.72W
04/03/2017                   CLARKE             AL   EMERGENCY MNGR

            PORCH BLOWN OFF A HOUSE ON WALKER SPRINGS ROAD

&&

JFB
Local storm report, Apr 3, 8:50 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
850 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     YANTLEY                 32.25N 88.38W
04/03/2017                   CHOCTAW            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON HIGHWAY 10

0425 AM     TSTM WND DMG     PENNINGTON              32.21N 88.06W
04/03/2017                   CHOCTAW            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON PINE GROVE ROAD NEAR
            PENNIGTON

&&

JFB

The surface observations

Troy Municipal (TOI), 28 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
11:55 UTC150° 9 kt1010.5
12:00 UTC150° 10 kt1010.2
12:05 UTC160° 9 kt1010.5
12:10 UTC170° 9 kt1010.5
12:15 UTC160° 11 kt1010.5
12:20 UTC150° 10 kt1010.5
12:25 UTC170° 8 kt1010.5
12:28 UTC6967190° 8 kt1010.8
12:30 UTC160° 7 kt1010.8
12:35 UTC170° 8 kt1010.8
12:40 UTC180° 7 kt1010.8
12:45 UTC180° 7 kt1010.8
12:46 UTC6967180° 7 kt1010.8
12:50 UTC180° 8 kt1010.8
12:53 UTC7067180° 8 kt1010.8
12:55 UTC170° 7 kt1010.8
13:00 UTC190° 6 kt1011.2
13:05 UTC190° 7 kt1011.2
13:10 UTC180° 8 kt1011.2
13:15 UTC190° 8 kt1011.2
13:20 UTC190° 8 kt1011.2
13:25 UTC190° 8 kt1011.2
13:30 UTC190° 6 kt1011.2
13:35 UTC180° 8 kt1011.2
13:38 UTC7168190° 8 kt1011.2
13:40 UTC170° 8 kt1010.8
13:45 UTC160° 9 kt1010.8
13:50 UTC160° 8 kt1010.8
13:53 UTC7168150° 9 kt1010.5
13:55 UTC 1010.5
14:00 UTC150° 10 kt1010.2
14:01 UTC7168150° 9 kt1010.2
14:05 UTC 1010.5
14:10 UTC7168 3 kt1010.5VCTS
14:13 UTC7168 5 kt1010.8TS
14:15 UTC 1012.5
14:20 UTC 1012.5-RA
14:21 UTC6460330° 30 kt381012.5+TSRA BR
14:23 UTC6260330° 31 kt411012.9+TSRA BR
14:25 UTC 1013.2+RA BR
14:30 UTC330° 23 kt1012.9+RA FG
14:35 UTC 1012.9+RA BR
14:38 UTC6059340° 18 kt301012.9+TSRA BR
14:40 UTC 1012.9+RA BR
14:41 UTC6059340° 17 kt301012.9+TSRA BR
14:45 UTC6059340° 15 kt261013.2TSRA BR
14:50 UTC350° 15 kt1013.2+RA BR
14:53 UTC6159340° 19 kt241013.2VCTS RA BR
14:55 UTC 1012.9RA BR
15:00 UTC 1013.2RA BR
15:05 UTC340° 15 kt201013.2-RA
15:10 UTC330° 20 kt1013.5-RA
15:15 UTC 1013.5-RA
15:20 UTC340° 17 kt1013.9-RA
15:25 UTC350° 16 kt1013.9-RA
15:30 UTC330° 16 kt1014.6RA
15:35 UTC6059350° 15 kt231014.2-RA
15:40 UTC350° 13 kt1013.9RA
15:43 UTC6059350° 16 kt231013.5VCTS RA
15:45 UTC350° 15 kt1013.5RA
15:50 UTC350° 11 kt1013.9-RA
15:53 UTC6059360° 11 kt1014.2VCTS -RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Ft Rucker radar (KEOX), 81 km away, was scanning. The volume nearest the touchdown began at 13:56 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
13:40 UTCTSTM WND DMGNne SouthCovington, ALTREES AND POWER LINES DOWN ON COUNTY ROAD 82 NEAR BUCK CREEK BAPTIST CHURCH
13:56 UTCTSTM WND DMGLuverneCrenshaw, ALROOF RIPPED OFF OF A WAREHOUSE. MULTIPLE POWER LINES AND POWER POLES DOWN NEAR THE LUVERNE HIGH SCHOOL.
13:56 UTCTSTM WND DMGLuverneCrenshaw, ALSEVERAL STRUCTURES WITH ROOF DAMAGE IN LUVERNE ALONG WITH NUMEROUS TREES AND POWER LINES DOWN. POSSIBLE TORNADO.
14:05 UTCTSTM WND DMG5 S AnsleyPike, ALTREES DOWN ON POWER LINES ALONG HIGHWAY 29 NEAR COUNTY ROAD 2293. TIME ESTIMATED BY RADAR.
14:05 UTCTSTM WND DMG5 S AnsleyPike, ALTREES DOWN ON POWER LINES ALONG HIGHWAY 29 NEAR COUNTY ROAD 2293. TIME ESTIMATED BY RADAR. ESTIMATED 40-50 MPH WINDS.
14:15 UTCTSTM WND DMGTroy Country ClubPike, ALTREE DOWN ON POWER LINES IN TROY. TIME ESTIMATED BY RADAR.
14:17 UTCTSTM WND DMGTroyPike, ALLARGE TREE SNAPPED IN TROY. TIME ESTIMATED BY RADAR. REPORT RELAYED VIA SOCIAL MEDIA.
14:20 UTCTSTM WND DMGTroyPike, ALGEORGE WALLACE DRIVE CLOSED FROM RAY AVENUE TO DENDRON DRIVE. CITY HEALTH DEPT BUILDING DEALING WITH ROOF LEAKS. TREES DOWN NEAR INTERSECTIONS OF HIGHWAY 29 AND CR 2293.. TREES DOWN ALONG COUNTY ROADS 2290, 1101, 2272. D
14:20 UTCTSTM WND DMGTroyPike, ALTREES DOWN ALONG GEORGE WALLACE DRIVE NEAR THE INTERSECTIONS OF 2ND AVENUE, EASY STREET AND ELM STREET. TIME ESTIMATED BY RADAR.
14:20 UTCTSTM WND DMGTroyPike, ALTREES DOWN AND POWER LINES DOWN AROUND THE CITY OF TROY. THE FOLLOWING ROADS ARE BLOCKED: SWINDALL ROAD AND ELM STREET, NORTH THREE NOTCH ROAD AND NEEDMORE ROAD, OTHER PORTIONS OF NEEDMORE ROAD, HIGHWAY 167 AND ENZOR ROA
14:28 UTCTSTM WND DMG2 Ne TroyPike, ALTREES DOWN NEAR THE INTERSECTION OF NORTH THREE NOTCH ROAD AND NEEDMORE ROAD. TIME ESTIMATED BY RADAR.
14:31 UTCTSTM WND DMG1 Nne Troy UniversityPike, ALTREES DOWN ON POWER LINES NEAR THE INTERSECTION OF GEORGE WALLACE DRIVE AND ELM STREET IN TROY.
14:31 UTCTSTM WND DMG3 N TarentumPike, ALMULTIPLE TREES REPORTED DOWN ALONG COUNTY ROADS 3316, 2290, 1101 AND 2272. TIME ESTIMATED BY RADAR.
14:32 UTCTSTM WND DMG3 Sse JosiePike, ALPORTION OF BARN TIN ROOF PULLED OFF BY WINDS. TIME ESTIMATED BY RADAR.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of April 3, 2017

39 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 34:02 AM CDTEF1Saint Tammany Parish, LA2.575
April 34:12 AM CDTEF1Saint Tammany Parish, LA7.3100
April 310:58 AM EDTEF1Carroll, GA2.4300$50,000
April 311:28 AM EDTEF1Fulton, GA4.1150$100,000
April 311:42 AM EDTEF1Muscogee, GA3.3175$100,000
April 312:10 PM EDTEF0Stewart, GA1.6150$100,000
April 312:16 PM EDTEF0Stewart, GA1.4100$20,000
April 312:17 PM EDTEF1Lumpkin, GA4.6350$75,000
April 312:18 PM EDTEF0Talbot, GA2.275$25,000
April 312:26 PM EDTEF1Talbot, GA3.6200$50,000
April 312:29 PM EDTEF0Webster, GA3.9150$15,000
April 312:35 PM EDTEF0Spalding, GA0.6150$50,000
April 312:36 PM EDTEF0Upson, GA1.775$30,000
April 312:44 PM EDTEF1Upson, GA6.7150$20,000
April 312:46 PM EDTEF1Schley, GA5.5200$500,000
April 312:52 PM EDTEF0Henry, GA1.8250$50,000
April 31:06 PM EDTEF1Monroe, GA8.1300$300,000
April 31:30 PM EDTEF1Peach, GA9.2600$175,000
April 31:40 PM EDTEF0Jones, GA2.9100$50,000
April 31:51 PM EDTEF0Pickens, SC0.140
April 31:56 PM EDTEF1Twiggs, GA5.8440$30,000
April 32:03 PM EDTEF2Wilkinson, GA3.3200$100,000
April 32:06 PM EDTEF1Twiggs, GA7.9350$170,000
April 32:10 PM EDTEF0Worth, GA0.010
April 32:13 PM EDTEF0Greenville, SC2.850$50,000
April 32:16 PM EDTEF0Wilkinson, GA4.190$25,000
April 32:21 PM EDTEF0Hancock, GA3.3200$20,000
April 32:26 PM EDTEF0Wilkinson, GA6.6150$30,000
April 32:28 PM EDTEF0Wilkinson, GA0.2100$30,000
April 32:36 PM EDTEF1Washington, GA5.7250$30,000
April 32:49 PM EDTEF0Laurens, SC0.775$20,000
April 32:56 PM EDTEF0Washington, GA0.4150$10,000
April 33:00 PM EDTEF1Washington, GA7.5300$75,000
April 33:21 PM EDTEF1Union, SC0.71501$50,000
April 33:30 PM EDTEF0Union, SC0.050
April 34:08 PM EDTEF0Aiken, SC0.125
April 34:14 PM EDTEF1Aiken, SC0.9100
April 34:43 PM EDTEF0Hampton, SC0.3240
April 35:11 PM EDTEF2Calhoun, SC6.7600

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.